MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH BD PRECISIONGLIDE NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH BD PRECISIONGLIDE NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309632
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter occurred with a bd syringe with bd precisionglide¿ needle.The following information was provided by the initial reporter, "it was reported that there was black material found on the syringe.Thought i¿d pass along a photo of a 5 ml bd syringe issue we found today.One of our npt¿s brought it to my attention to forward along.I can¿t tell what the black material is¿ink or rubber? but it¿s all over the interior and exterior of the syringe within the wrapper.".
 
Additional Manufacturer Narrative
Investigation: one photo and one 5ml syringe with needle in a fully sealed blister pack confirmed to be from batch #9057975 (p/n 309632) were received and evaluated.It was observed in the photo and the sample there was black foreign matter throughout the inside of the package and on the barrel.The foreign matter on the barrel extended from the flange to the tip and on the hub of the needle with some particles in the fluid path.It appeared to be grease and at least one particle in the fluid path was larger than level 2 in size, which is rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Machine logs indicate repairs were made to components involving grease during the time this batch was manufactured.Potential root cause for the foreign matter defect is associated with the material handling process.
 
Event or Problem Description
It was reported that foreign matter occurred with a bd syringe with bd precisionglide¿ needle.The following information was provided by the initial reporter, "it was reported that there was black material found on the syringe.Thought i would pass along a photo of a 5 ml bd syringe issue we found today.One of our npt¿s brought it to my attention to forward along.I can¿t tell what the black material is, ink or rubber? but it¿s all over the interior and exterior of the syringe within the wrapper.".

Brand Name
BD SYRINGE WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8617493
Report Number1213809-2019-00542
Device Sequence Number13974763
Product Code FMF
UDI-Device Identifier30382903096320
UDI-Public30382903096320
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number309632
Device Lot Number9057975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;